Question by  smd4newsboys (95)

What happens after stopping Prednisone?


Answer by  Milette4 (900)

You may experience conditions such as low blood pressure, difficulty breathing, fever and muscle and joint pain. You need to be weaned off Prednisone under the care of a doctor.


Answer by  Amanda65 (1220)

If you stop prednisone too quickly then you can have a rebound effect. This can result in adrenal gland insufficency and also cause some unpleasant symptoms including muscle pain and fever. It also makes it difficult for doctors to detect other illnesses. Stopping prednisone gradually with a doctor's supervision, then usually there isn't a problem.


Answer by  starmlw (960)

Prednisone is a steroid. Steroids can cause increased blood sugar, mood swings and skin irritations while treating other conditions, like asthma or rheumatic diseases. Steroid doses are gradually lowered before stopped. You should never stop taking steroids unless your doctor tells you because the sudden stop could cause serious chemical or emotional side-effects.


Answer by  jaimesgirl (1055)

If you stop taking prednisone abruptly, you may experience a phenomenon known as Prednisone withdrawal syndrome. Some of the signs of withdrawal include headaches, fatigue, elevated temperature, nausea and/or vomiting, and joint or muscle pain.

posted by Anonymous
my friend has chrones disease and has been on prednisone over 20 years,she has lost 65 ponds and is bed ridden after being weaned off,she is dying and needs to be back on it or she will not make it even her heart is racing nad she gets short ofreathasily.  add a comment

Answer by  steverino (275)

Prednisone should be weaned. You cannot stop taking it suddenly, as withdrawal symptoms may occur. Follow all directions and discuss any issues with your doctor.


Answer by  tuppyqueen (311)

If you stop Prednisone without gradually doing so it can cause shaky spells, dizzy ness, feeling like it is hard to sit still. If you just gradually go off it you should be fine.


Answer by  ChemDoc (154)

Immune function will gradually (over several weeks) return to normal. Stopping suddenly can cause rebound effects, however, which is why physicians "taper" steroid doses when stopping.


Answer by  cara35 (8)

if you suddenly stop taking prednisone you will have withdrawls, you need to contact your doctor if you decide to stop taking it or if there is a problem


Answer by  Anonymous

If you stop taking prednisone too quickly it can cause shakiness and emotional problems.

You have 50 words left!